Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.
Hi, first of all please excuse my ignorance on certain things as this is my first experience of Chrohns and I am still finding out about it and the effects.
a couple of months ago the guy I was seeing started to want to spend less time with me and eventually admitted that he has Chrohns and he could feel a flare up coming on. He explained that it is sometimes very embarrassing and as we'd not been seeing each other for a long time he didn't feel comfortable with me seeing him when he was having a really bad time. I of course completely understood this and have done so much research into Chrohns and sought advice as to how to be a 'good girlfriend'. He started to really open up about things and I really felt like our relationship was growing stronger as a result, unfortunately, I had some huge personal issues that came about in my own life and even with everything that he was going through he was so supportive and honestly I really believed that once he was through the flare up we were going to be really strong.
last weekend he was put on steroids as the medication he was taking wasn't making any difference, all of a sudden he started ignoring my calls and eventually when I spoke to him he was very nasty and told me he didn't want a relationship. It was honestly like talking to a different person.
my question here is is this normal behaviour? does Chrohns make you feel like you want to push people who care about you away ? Could this personality change be a side effect of the steroids?
i obviously know that this could of course be nothing to do with Crohns and he could just have changed his kind, however, that's hard to believe given how good things were just a day before.
thanks in advance for any advice and again apologies if I come across as ignorant in my Crohns knowledge.